Alert archive / Illinois / Tornado Warnings in 2025

Tornado Warning 43, NWS Lincoln, IL

May 15, 2025Macon County, Illinois

NWS Lincoln, IL issued this tornado warning at May 15, 2025, 7:33 PM CDT for Macon County, Illinois. It was in force for 27 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2025, 7:33 PM CDT (00:33 UTC)
Expired
May 15, 2025, 8:00 PM CDT
In force
27 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Macon County, IL

The radar

The Lincoln radar (KILX), 39 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 7:40 PM CDTTSTM WND DMG1 Ssw Warrensburg, ILDelayed report. Power poles blown down. Time estimated by radar.
May 15, 7:40 PM CDTTSTM WND DMG3 Ssw Warrensburg, ILDelayed report. Power poles blown down. Time estimated by radar.
May 15, 7:42 PM CDTFUNNEL CLOUD2 W Oreana, IL
May 15, 7:42 PM CDTFUNNEL CLOUD2 W Oreana, IL
May 15, 7:48 PM CDTFUNNEL CLOUDOreana, ILReported along I-72 near Mile Mark 144.
May 15, 7:48 PM CDTFUNNEL CLOUDOreana, ILReported along I-72 near Mile Mark 144.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 5:15 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2932 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2932 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1518 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
1.2
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted.

991 
WFUS53 KILX 160033
TORILX
ILC115-160100-
/O.NEW.KILX.TO.W.0043.250516T0033Z-250516T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
733 PM CDT Thu May 15 2025

The National Weather Service in Lincoln has issued a

* Tornado Warning for...
  Northern Macon County in central Illinois...

* Until 800 PM CDT.

* At 733 PM CDT, a severe thunderstorm capable of producing a 
  tornado was located 3 miles north of Niantic, or 8 miles west of 
  Decatur, moving east at 45 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Decatur and Forsyth around 740 PM CDT.
  Oreana around 745 PM CDT.
  Argenta around 750 PM CDT.

This includes Interstate 72 between mile markers 135 and 155.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lincoln.

&&

LAT...LON 3983 8915 3990 8920 4005 8875 3992 8877
TIME...MOT...LOC 0033Z 253DEG 37KT 3989 8909 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Geelhart
2 follow-up statements
374 
WWUS53 KILX 160043
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
743 PM CDT Thu May 15 2025

ILC115-160100-
/O.CON.KILX.TO.W.0043.000000T0000Z-250516T0100Z/
Macon-
743 PM CDT Thu May 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN MACON COUNTY...

At 742 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Forsyth, moving east at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation. At 742 PM, broadcast media 
         reported a funnel cloud and strong rotation near Decatur. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Decatur, Forsyth, and Oreana around 750 PM CDT.
  Argenta around 800 PM CDT.

This includes Interstate 72 between mile markers 135 and 155.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 3985 8906 3991 8911 4005 8875 3992 8877
TIME...MOT...LOC 0042Z 252DEG 26KT 3990 8901 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Geelhart
837 
WWUS53 KILX 160057
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
757 PM CDT Thu May 15 2025

ILC115-160106-
/O.EXP.KILX.TO.W.0043.000000T0000Z-250516T0100Z/
Macon-
757 PM CDT Thu May 15 2025

...THE TORNADO WARNING FOR CENTRAL MACON COUNTY WILL EXPIRE AT
800 PM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However, a new 
Tornado Warning has been issued for east central Macon County until 
830 PM. 

A Tornado Watch remains in effect until 1000 PM CDT for central
Illinois.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lincoln.

&&

LAT...LON 3985 8906 3991 8911 4005 8875 3992 8877
TIME...MOT...LOC 0056Z 253DEG 37KT 3994 8884 

$$

Geelhart

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at May 15, 6:38 PM CDT, 55 minutes earlier. Its key messages:

  • There is a level 2 of 5 (slight) risk for severe weather this evening, mainly near and east of roughly I-55. Large (possibly significant) hail and damaging straight line winds are the main risks, but there is a low (5%) chance for tornadoes as well.
  • There is a level 4 of 5 (moderate) risk for severe weather Friday afternoon and evening south of I-70, and a level 3 (enhanced) risk further northwest. All severe hazards are in play.
  • Tomorrow, southwest winds gusting 35-45 mph will combine with relative humidity values below 30% to result in increased fire danger, mainly north of I-72. These winds will also result in a risk for localized blowing dust, which could briefly diminish visibility for motorists.
Area forecast discussion, May 15, 6:38 PM CDT, 55 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
638 PM CDT Thu May 15 2025

.KEY MESSAGES...

- There is a level 2 of 5 (slight) risk for severe weather this
  evening, mainly near and east of roughly I-55. Large (possibly
  significant) hail and damaging straight line winds are the main
  risks, but there is a low (5%) chance for tornadoes as well.

- There is a level 4 of 5 (moderate) risk for severe weather
  Friday afternoon and evening south of I-70, and a level 3
  (enhanced) risk further northwest. All severe hazards are in
  play.

- Tomorrow, southwest winds gusting 35-45 mph will combine with
  relative humidity values below 30% to result in increased fire
  danger, mainly north of I-72. These winds will also result in a
  risk for localized blowing dust, which could briefly diminish
  visibility for motorists.

&&

.DISCUSSION...
Issued at 134 PM CDT Thu May 15 2025

An upper level trough evident in water vapor satellite imagery
across the Northern Plains/Upper Midwest early this afternoon is
slated to drift east-southeast into our area by tomorrow night.
Ahead of that feature, several disturbances will offer central and
southeast IL active weather, while behind it the pattern turns
benign for the upcoming weekend. At some point early next work week,
thunderstorm chances will return with the approach of another
trough lifting out of the Great Plains.

***** SEVERE WEATHER RISK THIS EVENING *****

The most imminent forecast concern is the prospect of severe
weather this evening. Unfortunately, this remains a conditional
risk as a capping inversion continues to prevent the realization
of abundant mid level instability. If and when that cap breaks,
the hellacious severe weather parameter space characterized by
3000-4000 J/kg MLCAPE and 40-50 kt EBWD will prove ample for
explosive convective development, as well as the longevity of
storms that do fire. Given relatively weak forcing along the dry
line (vs the stronger forcing we would expect along a true cold
front) and a large component of the shear oriented normal to that
boundary, we'd expect a discrete storm mode with large to
significant hail being the primary risk; entrainment CAPE, or
ECAPE (a parameter closely tied to potential hail size), values
from RAP/HRRR forecast soundings are in excess of 3000 J/kg across
our eastern counties this evening. Prolific mid level dry air and
PWATs nearing record values will favor efficient evaporational
cooling and hence strong downward momentum in thunderstorm
downdrafts for severe winds as well, with DCAPE values on the
RAP's most recent mesoanalysis between 1300-1500 J/kg. While LCLs
are higher than ideal for tornadogenesis, increasing the
difficulty for surface convergence to connect to thunderstorm
mesocyclones, we certainly don't want to downplay that threat
because of the anticipated strength and longevity of those
mesocyclones. Thankfully, the relatively fast storm motion will
confine the risk to just a few hours this evening, with storms
quickly sailing into the Hoosier State; at this time, we're most
concerned about the 6-10pm timeframe, though again it's not
entirely plain when the cap will vanish.

***** SEVERE WEATHER RISK FRIDAY AFTERNOON-EVENING *****

After our glancing blow with severe storms this evening, all
attention turns to the set up for tomorrow. Deterministic guidance
is in agreement another shortwave will soar into the Prairie
State during the afternoon, but precisely how far northwest
moisture returns ahead of the attendant incoming dry
line/prefrontal trough will dictate destabilization and hence
storm intensity along that boundary during the afternoon and
evening. The magnitude and northward extent of that moisture
return itself will also be conditional on if/where storms form
this evening, how far south they push the effective boundary, and
whether convection initiates further south during the early
afternoon as a few of the CAMs are indicating. In any case, even
the more bullish guidance suggests instability will be at least
marginally lower tomorrow compared to today, but that comes at the
expense of a weaker cap and slightly stronger forcing for ascent.
Once again, all severe hazards will be in play tomorrow, with
perhaps a higher risk for tornadoes and damaging straight-line
winds given (1) slightly lower LCLs and (2) more mid level dry air
with the encroaching upper trough. The CAMs comprising the 15.12z
HREF seem to be converging on roughly the I-55 corridor for
convective initiation, though there are some discrepancies with
the NAMNest firing storms west of the IL River and the ARW
igniting those updrafts nearer I-57. Storm motion will once again
be quickly towards the northeast, with the convective threat
shifting out of the area after around 8-9pm.

***** GUSTY WINDS TODAY AND ESPECIALLY TOMORROW ****

Outside of thunderstorms, it'll be seasonably breezy this afternoon
as south winds gust 20-30 mph, sporadically higher especially near/west
of I-55 where deeper mixing and steeper low level lapse rates
will materialize behind a dry line into the early evening.
Tomorrow will be even windier with some potential for gusts to
kiss Wind Advisory criteria (45 mph). Confidence in that is too
low at this point, with Bufkit soundings mixing technique
suggesting a high degree of uncertainty in the depth of mixing,
and also variability between models. In general, top of channel
winds are running around 30-35 kt, though there could be a brief
period where deeper mixing allows us to tap into the 40-45+ kt
winds around 850-900mb during the afternoon-evening. Winds ahead
of the frontal boundary crossing the region will be from the
south-southwest, while behind it they'll blow from the west. Just
noticing the 10-40% deficit in soil moisture north of roughly I-72
and observed 0.25 2-inch soil moisture (wfv) at SPI, one wonders
whether these winds will result in a risk for blowing dust,
especially (1) if the stronger winds come to fruition and (2) in
the vicinity of any ongoing agricultural activities.

***** DRY AND COOLER OVER THE WEEKEND *****

The upper trough will shift east and surface high pressure build
into the region in its wake Friday night into Saturday, giving us a
dry and seasonably cool weekend with daily highs in the low to mid
70s. The next opportunity for precipitation will arrive Monday into
Tuesday of next week as another system lifts out of the Central
Plains. A lot remains unclear about that system, including its
arrival time and warmth/moisture return ahead of it, which suggests
vast uncertainty surrounding both precipitation amounts and any
severe weather potential.

Bumgardner

&&

.AVIATION...  (For the 00z TAFs through 00z Friday Evening)
Issued at 638 PM CDT Thu May 15 2025

2330z radar imagery shows a broken line of convection along a
KPIA to KSPI line. Based on radar trends and timing tools, have
included thunder at all terminals this evening. Thunder will pass
just east of KPIA/KSPI shortly after 00z, then will impact
KBMI/KDEC by around 01z and KCMI by 02z. Have included wind gusts
to 45kt and hail as the storms pass. Once the activity shifts east
of the TAF sites, partly to mostly clear skies will prevail
tonight into Friday morning...before clusters of thunderstorms
develop and track along or just south of I-72 Friday afternoon.
Based on 18z HRRR output, have included a PROB30 group for thunder
at KSPI/KDEC/KCMI between 20z Fri and 00z Sat. Winds will
initially be S/SW with gusts of 25-35kt early this evening, with
the winds decreasing to 10-15kt by late evening through the
overnight hours. S/SW winds will once again increase on Friday,
with forecast soundings suggesting gusts over 30kt.

Barnes

&&

.FIRE WEATHER...
Issued at 134 PM CDT Thu May 15 2025

Behind the dry line this afternoon, various high res guidance, most
notably the RAP/HRRR, advertise dewpoints dropping sufficiently to
bring RH values into the 20s mainly west of I-55. Combining this
with southwesterly winds gusting 25-30 mph will increase the risk
for erratic fire behavior, so we'd recommend limiting (or at least
using extra precautions with) any burning activities during the
latter portion of this afternoon into the evening. Tomorrow, the
risk appears to be even higher as the residual dry airmass across
our northwest counties combines with even stronger southerly wind
gusts (35-45 mph) from the late morning into the afternoon. While
confidence was too low to issue on this shift due to model
variability, a Red Flag Watch/Warning may become necessary.

Bumgardner

&&

.CLIMATE...
Issued at 727 PM CDT Wed May 14 2025

Record temperatures for Thursday and Friday:

Location       Thu Record    Thu Record     Fri Record
.                 High        Warm Low         High

&&

.CLIMATE...
Issued at 727 PM CDT Wed May 14 2025

Record temperatures for Thursday and Friday:

Location       Thu Record    Thu Record     Fri Record
.                 High        Warm Low         High
=============  ==========    ==========     ==========
Bloomington      94/1894       70/1962        92/1900
Champaign        90/2001       66/1962        92/2001
Charleston       92/2001       69/2013        94/2001
Decatur          94/1894       68/1968        92/2001
Jacksonville     91/2013       68/1962        90/2001
Lincoln          90/1987       65/2013        92/2001
Olney            91/2018       69/1962        91/2001
Peoria           93/1894       68/1894        93/1894
Springfield      91/1962       69/1962        93/2001

Geelhart

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 15, 3:30 PM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
330 PM CDT Thu May 15 2025

ILZ027>031-036>038-040>053-162030-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-
330 PM CDT Thu May 15 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and west central Illinois.

.DAY ONE...Tonight.

A conditional risk for significant severe storms exists this
evening. All severe weather hazards including large hail exceeding 2
inches in diameter, thunderstorm wind gusts exceeding 60 mph, and a
tornado will be possible. The chance of severe storms is greatest to
the east of I-55. The risk of severe storms should come to an end
area- wide by 10 PM.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

An additional risk for significant severe weather exists Friday
afternoon across portions of central and southeast Illinois. All
severe weather hazards including large hail exceeding 2 inches in
diameter, thunderstorm wind gusts exceeding 70 mph, and a strong
tornado are possible. The severe storm potential is highest to the
south of I-72.

Dry and gusty conditions could support rapid fire spread and blowing
dust on Friday in areas where rainfall does not occur.

The risk for severe weather then returns on Tuesday as a frontal
system lifts across the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 5 PM and 10 PM this evening.
Additional spotter activation may be needed Friday afternoon.

Expected storm motion is toward the northeast around 50 mph.

ILZ054>057-061>063-066>068-071>073-162030-
Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-
Jasper-Crawford-Clay-Richland-Lawrence-
330 PM CDT Thu May 15 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...Tonight.

A conditional risk for significant severe storms exists this
evening. All severe weather hazards including large hail exceeding 2
inches in diameter, thunderstorm wind gusts exceeding 60 mph, and a
tornado will be possible. The risk of severe storms should come to an
end by 10 PM.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

An additional risk for significant severe storms exists Friday
afternoon across central and southeast Illinois. All severe weather
hazards including large hail exceeding 2 inches in diameter,
thunderstorm wind gusts exceeding 75 mph, strong tornadoes, and
isolated flash flooding are all possible.

The risk for severe weather then returns on Tuesday as a frontal
system lifts across the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 5 PM and 10 PM this evening.
Spotter activation will also likely be needed Friday afternoon.

Expected storm motion this evening is toward the northeast around 50 mph.

Erwin

In the hours before

Local storm report, May 15, 7:07 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
707 PM CDT Thu May 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     Hail             1 SW Bloomington        40.47N 89.00W
05/15/2025  E1.75 Inch       McLean             IL   Public

            Report from mPING: Golf Ball (1.75 in.).

0705 PM     Hail             4 W Bloomington         40.50N 89.06W
05/15/2025  E1.00 Inch       McLean             IL   Public

            Report from mPING: Quarter (1.00 in.).

0705 PM     Hail             2 W Bloomington         40.49N 89.04W
05/15/2025  E1.00 Inch       McLean             IL   Public

            Report from mPING: Quarter (1.00 in.).

&&

Erwin
Local storm report, May 15, 7:13 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
713 PM CDT Thu May 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     Hail             3 NE Shirley            40.44N 89.03W
05/15/2025  M1.00 Inch       McLean             IL   NWS Employee

0706 PM     Hail             2 NNW Central Illinois  40.50N 88.93W
05/15/2025  M1.00 Inch       McLean             IL   NWS Employee

0706 PM     Hail             Normal                  40.51N 88.98W
05/15/2025  M1.00 Inch       McLean             IL   Emergency Mngr

0708 PM     Hail             1 W Bloomington         40.48N 89.02W
05/15/2025  E1.75 Inch       McLean             IL   Broadcast Media

0708 PM     Hail             1 NW Central Illinois A 40.49N 88.93W
05/15/2025  E0.75 Inch       McLean             IL   Public

            Report from mPING: Dime (0.75 in.).

0710 PM     Hail             1 SW Normal             40.50N 89.00W
05/15/2025  M1.50 Inch       McLean             IL   Trained Spotter

0711 PM     Hail             3 N Shirley             40.46N 89.06W
05/15/2025  M1.00 Inch       McLean             IL   Public

0711 PM     Hail             1 E Normal              40.51N 88.97W
05/15/2025  M1.00 Inch       McLean             IL   Public

&&

Erwin
Local storm report, May 15, 7:16 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
716 PM CDT Thu May 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     Hail             Normal                  40.51N 88.98W
05/15/2025  E1.25 Inch       McLean             IL   Public

            Report from mPING: Half Dollar (1.25 in.).

0711 PM     Hail             2 NE Normal             40.54N 88.97W
05/15/2025  E1.75 Inch       McLean             IL   Public

            Report from mPING: Golf Ball (1.75 in.).

0711 PM     Hail             Heyworth                40.31N 88.98W
05/15/2025  M0.70 Inch       McLean             IL   Trained Spotter

&&

Erwin
Local storm report, May 15, 7:22 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
722 PM CDT Thu May 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     Funnel Cloud     2 SSE Riverton          39.82N 89.52W
05/15/2025                   Sangamon           IL   Trained Spotter

            Small funnel reported by trained spotter.

0705 PM     Hail             Bloomington             40.48N 88.99W
05/15/2025  M1.00 Inch       McLean             IL   Public

0708 PM     Hail             2 E Central Illinois Ai 40.48N 88.87W
05/15/2025  M2.00 Inch       McLean             IL   Trained Spotter

0708 PM     Hail             Normal                  40.51N 88.98W
05/15/2025  M1.75 Inch       McLean             IL   Public

&&

Erwin
Local storm report, May 15, 7:26 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
726 PM CDT Thu May 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     Hail             1 WNW Normal            40.51N 89.00W
05/15/2025  M2.00 Inch       McLean             IL   Public

            Social media report with photo provided
            measuring the hail with a ruler. Time
            estimated by radar.

0718 PM     Hail             Chenoa                  40.74N 88.72W
05/15/2025  M0.88 Inch       McLean             IL   Emergency Mngr

&&

Erwin
Local storm report, May 15, 7:32 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Lincoln IL
732 PM CDT Thu May 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     Hail             1 N Normal              40.52N 88.98W
05/15/2025  M2.00 Inch       McLean             IL   Emergency Mngr

            Photo provided measuring the hail. Time
            estimated by radar.

0708 PM     Hail             2 E Bloomington         40.48N 88.96W
05/15/2025  M2.00 Inch       McLean             IL   Trained Spotter

            Corrects location of previous report from 2
            E Central Illinois Airport.

0723 PM     Hail             Chenoa                  40.74N 88.72W
05/15/2025  E1.75 Inch       McLean             IL   Emergency Mngr

0725 PM     Hail             1 WSW Chenoa            40.74N 88.73W
05/15/2025  M1.50 Inch       McLean             IL   Public

            Hail this size fell for approximately two
            minutes.

&&

Erwin

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 7:12 PM CDTSevere Thunderstorm WarningILXChristian, Logan, Macon, Sangamon32 min
May 15, 7:19 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, Macon41 min
May 15, 7:50 PM CDTSevere Thunderstorm WarningILXDeWitt, Macon, Piatt25 min
May 15, 7:54 PM CDTTornado WarningILXMacon, Piatt36 min
May 15, 8:20 PM CDTSpecial Weather StatementILXChampaign25 min
May 15, 8:34 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion19 min
May 16, 11:10 AM CDTWind AdvisoryILXKnox, McLean, Marshall, Peoria, Stark, Tazewell and 1 more10 hr
May 16, 2:32 PM CDTSevere Thunderstorm WarningILXMorgan, Scott31 min
May 16, 3:00 PM CDTSevere Thunderstorm WarningILXSangamon45 min
May 16, 3:24 PM CDTSevere Thunderstorm Warning Considerable damage threatILXDeWitt, Logan, Macon, Sangamon24 min
May 16, 3:32 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Sangamon, Shelby43 min
May 16, 3:44 PM CDTBlowing Dust AdvisoryILXChampaign, Christian, Coles, DeWitt, Douglas, Edgar and 8 more3 hr
May 16, 3:47 PM CDTTornado WarningILXClay, Cumberland, Effingham, Jasper25 min
May 16, 4:02 PM CDTSevere Thunderstorm WarningILXMacon, Moultrie, Piatt, Shelby20 min
May 16, 4:06 PM CDTSevere Thunderstorm WarningILXClay, Effingham, Jasper39 min
May 16, 4:19 PM CDTSevere Thunderstorm WarningILXDeWitt, Macon, Piatt26 min
May 16, 4:26 PM CDTTornado WarningILXJasper, Richland19 min
May 16, 4:27 PM CDTHigh Wind WarningILXChampaign, Douglas, Edgar, Vermilion3 hr
May 16, 4:37 PM CDTSevere Thunderstorm Warning Considerable damage threatILXChampaign, Douglas, Edgar, Piatt, Vermilion50 min
May 16, 4:41 PM CDTTornado WarningILXCrawford, Jasper, Lawrence, Richland34 min
May 16, 4:46 PM CDTSevere Thunderstorm WarningILXClark, Coles, Edgar, Vermilion46 min
May 16, 4:52 PM CDTDust Storm WarningILXChampaign, DeWitt, Logan, McLean, Macon, Piatt and 1 more91 min
May 16, 5:28 PM CDTDust Storm WarningILXMcLean, Woodford58 min
May 16, 5:29 PM CDTSevere Thunderstorm WarningILXEffingham31 min
May 16, 5:32 PM CDTSevere Thunderstorm WarningILXColes, Douglas, Edgar43 min
May 16, 5:52 PM CDTTornado WarningILXCumberland, Effingham, Jasper, Shelby28 min
May 16, 5:53 PM CDTDust Storm WarningILXMarshall, Woodford40 min
May 16, 5:53 PM CDTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Edgar37 min
May 16, 6:04 PM CDTTornado WarningILXClark, Edgar26 min
May 16, 6:08 PM CDTTornado WarningILXClark, Crawford, Cumberland, Jasper37 min
May 16, 6:13 PM CDTTornado WarningILXClark, Coles, Cumberland, Edgar47 min
May 16, 6:27 PM CDTSevere Thunderstorm WarningILXEdgar16 min
May 16, 6:36 PM CDTTornado WarningILXClark, Crawford23 min

Nearby

Tornado Warnings in Illinois, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.